Facebook Pixel
EmpowHER Guest

Why is my period late after the second month of taking the morning after pill and it was 4 days early the first month after taking the morning after pill?

By Anonymous October 28, 2016 - 7:39am
Rate This

My period was 4 days early the first month of taking the morning after pill. My boyfriend and I had protected sex during the second month after taking the morning after pill, but I am late.

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER. Thank you for reaching out to our community with your question regarding changes in your menstrual cycle after taking an emergency contraceptive.

I am assuming you had a regular menstrual cycle before taking the morning after pill.

Changes in the menstrual cycle is a reported side effect. That would explain why your first period after taking the pill started earlier than expected.

It is possible that you suffered a hormonal imbalance as a result of the pill. The menstrual cycle is regulated by a precise balance of hormones. An ECP contains a high dose of levonorgestrel,, which is a synthetic progesterone.

Consider speaking with your gynecologist, who can order blood tests to check your hormone levels and best advise you.


October 28, 2016 - 8:27am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!